Ask a doctor

Can Steroid Injection for Rhinoplasty Cause Hump to Form on Bridge?

I had some asymmetry after 4 months from when my rhinoplasty was performed. The doctor injected three shots of steroid on that side. It's been a week and a half and that side really hurts and now i notice a hump on the bridge of the nose that wasn't there before. Is this a side effect of the injection? Will it go away with time?

Doctor Answers (7)

Steroid injection will not create a hump on the nose

+1

No, the cortisone shot will not create a hump on the nose. Cortisone shots will thin the dermis of the skin if injected into the skin level. The cortisone injections are placed in the subdermal plexus to decrease fluid retention and scar formation. If the bump is both cartilage and/or bone, it will not go away and you have to undergo a minor revision to file that down.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 60 reviews

Rhinoplasty bumps

+1

Bumps on the nose after rhinoplasty can occur.  This may be more noticeable as the swelling comes down.  AS for the steroid injnections, some use them to decrease swelling. Steroids do not cause bumps as a common side effect.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Steroid injection for rhinoplasty cause hump to form on bridge

+1

Yes that is possible the injection caused a cyst or infection. Seek medical care ASAP> This can develope into a serious issue.

Good luck from MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 64 reviews

Steroid Injections after Rhinoplasty

+1

It is not clear exactly where the steroid was injected. However, steroid injections which help reduce swelling, will not cause a bump in a different part of the nose. The desired reduction in swelling may have exposed or called attention to other post-op asymmetries.You mention tenderness; make sure there is no minor skin infection secondary to the injections.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

Steroids don't cause a bump

+1

There are many reasons to have a bump after surgery.  Just the surgery and healing of the bone and cartilage may cause a temporary bump during the first eight weeks.  Steroids are used to diminish inflammation and prevent some of the bump from forming.  About 7-10%  of rhinoplasties need a minor revision but I would not recommend any for at least 6 months after the surgery.  Be patient and i am pretty sure this will resolve.

Steven Schuster, MD
Boca Raton Plastic Surgeon
4.5 out of 5 stars 3 reviews

Steroid Injections After Rhinoplasty

+1

Corticosteroid injections are used to carefully stop inflammation and thereby reduce swelling. An unwanted result of such shots is loss of fat and thinning of the skin resulting in a depression that may be impossible to fix. But injection in one site will NOT cause a swelling in another location. You should consult your surgeon and see what he thinks.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.